4th May 2010, 10:29
Join Date: Dec 2009
Thanked: 93 Times
| | Vijayawada–Mangalagiri–Amaravati–NagarjunaSagar-Kotappakonda–Srisailam–Guntur
We have been planning since long to do a pilgrimage to the important temples around Guntur. Finally made a plan, got the train reservations done and set-off on 22nd Apr 2010. 22nd Apr – Train journey from Bangalore
23rd Apr – Vijayawada Kanaka Durga, Mangalagiri Panakala swami, Amaravati, Kotappakonda
- Started in Prasanthi express from Bangalore at 2PM. Spent time in travel in train, chatting, eating, playing cards etc. It was fun.
24th Apr – Nagarjuna Sagar
- Reached Guntur by 5.30AM. We had a cousin in Guntur to whose place a visit was due. Hence landed at her house. We made prior reservation for a Toyota Innova for our temple trip through a travel agent. Our Innova along with the driver arrived by 8AM. We started at 8.30AM after having sumptuous breakfast.
- Vijayawada Kanaka Durga - Our first visit was to Vijayawada Kanaka Durga temple. It is around 35 kms from Guntur. There was terrible rush in the temple with long queues. It being a Friday adds to the rush. Had some contacts. Hence could manage a special and quick darshan. A normal Darshan would take anywhere from 3 hours to half-a-day. Vijayawada is on the banks of Krishna river. Prakasham barrage was constructed across the river at this location. Kanaka durga temple is located on a hillock at the banks of river Krishna. The river view and the barrage view from the hillock is good.
- Mangalagiri Panakala swami - From Vijayawada we visited Mangalagiri Panakala swami temple (Vishnu’s incarnation Narasimha Swami temple). Mangalagiri is enroute to Vijayawada from Guntur, around 13 kms from Vijayawada. The lord’s idol is in the form of a big cave with an open wide mouth. How much ever panakam (jiggery water) you pour in to the lord’s mouth, he drinks half of it, and leaves you with the other half as prasadam. Mangalagiri is famous for handloom. I bought some very good sarees and dress materials for a very good price.
- Amaravati – From Mangalagiri we visited Amaravati. Amaravati is one of the Pancharama Shiva temples. Reached around 3PM, and the template was closed in the afternoon. We had Darshan after it was reopened at 4PM. Amaravati also has a rich Buddhist history. We visited the Buddhist museum and the Stupa (it is one of the largest stupa’s built).
- Kotappakonda – From Amaravati, we visited kotappakonda. Kotappakonda has 3 hills which are said to be trimurtis (Brahma,Vishnu,Maheswara). On one of the hills is a nice shiva temple. Kotappakonda is also a nice picnic spot, with a very good view from the hill. We could not spend too much time here as we reached late. It is advisable to reach this place atleast by late noon, to spend 3 to 4 hours before it gets dark.
- From kotappakonda, we returned back to Guntur by 8PM, had hot dinner and retired for the day.
25th Apr – Srisailam
- We started from Guntur in the morning at 7AM and reached Nagarjuna Sagar by 11AM. Saw the massive dam and did some photos. People are no longer allowed to walk on the dam, due to security reasons.
- ANPU – There are a site named ‘ANPU’ which is some distance away from the dam. Buddhist monuments that were excavated during the construction of the dam were re-constructed at this location.
- Nagarjuna konda, lake, boating – This is a round 3 hour boating to Nagarjuna konda, which also covers view of the Dam. We were told that the first batch left at 10.30AM, and the 2nd batch will start only at 2PM and return by 5PM. It was only 12PM by the time we covered dam view and ANPU. We did not want to wait for 2 hours and then spend 3 more hours for the boating trip. Hence we did not visit Nagarjuna konda
- Started our journey towards Srisailam (It’s a ghat road with an excellent view). There are places like Paladhara-Panchadhara, Shikhara darsham on the ghat road on way to the temple which are worth visiting. Srisailam is one of the 12 Jyothirlingams.
- Reached the temple by 5PM. We had made prior reservation in one of the hotels for stay. Had Darshan (took quick Darshan ticket. Free Darshan would take more time) of lord mallikarjuna swami (shiva) and Bramarambha devi (parvati). Bought a ticket for special Abhishekham (Rs. 1000/-) for the next day. Explored the hill on foot.
- Had dinner and retired for the day.
26th Apr - Guntur
- Woke up early in the morning to reach the temple at 6AM for the abhishekham. Our hotel is very close to the temple.
- Although the abhishekham was kept short (10 min), it was very good and well performed. One can touch the lingam at this place (I think this is the case with most of the Jyothirlingams).
- It being early morning, the temple surroundings were calm and peaceful. We sat there for quite some time enjoying the serenity.
- Srisailam is on the banks of river Krishna. There is a dam constructed across the river. There is a ropeway connected from the top of the hill to the river side. We have taken the ropeway to the river side and back. This is good.
- Started around 11AM and reached back to Guntur by 3PM. If one wants to go back to Bangalore from Srisailam through train, ‘Markapur road’ is the nearest station. One need not come back to Guntur.
27th Apr – Back to Bangalore
- Had some good time in Guntur with my cousin, did some shopping. Guntur is famous for pickles and chillies. You will find chilli fields everywhere around Guntur.
- Started back on 27th Apr by Prasanthi express, and back to Bangalore and its chaos by 28th Apr
Will provide approximate distances, as I have not closely monitored the odometer. The total distance travelled starting and ending at Guntur is 810 kms.Travel Tips:
- Weather – Summers (From Mar till June) are extremely hot in most parts of Andhra Pradesh. Best time to visit – Oct – Feb
- Note the temple timings before planning your trip. Most of these temples generally close in the afternoon around noon time, and open in the evening. Posting below the temple timings I gathered. However these might change.
- Vijayawada Kanakadurga temple – 4AM – 9PM. Doesn’t close in the afternoon
- Panakala Lakshmi Narasimha Swamy Temple – 7AM – 3PM
- Amaravathi Amareswera swamy temple – 6AM -1PM, 4PM – 8PM (closes from 1PM till 4PM)
- Kotappakonda temple – 5.30AM till 7.30PM. Don’t know if it closes in the afternoon. From the temple schedule, it appeared that it will close from 1.45PM till 3.30PM.
- Srisailam – 4.30AM – 10PM. Don’t know if it closes in the afternoon.
- Plan buffer time for Darshan in Vijayawada Kanaka Durga temple. The rush might be too much and Darshan can take many hours or half-a-day.
- Plan buffer time for Darshan in Srisailam. You can always take quick Darshan tickets though.
- Nagarjuna sagar – First boating trip to Nagarjuna Konda is at 10.30AM, and the next one is at 2PM. The trip takes 3 hrs. Plan accordingly for the time.
Last edited by daisyb : 4th May 2010 at 10:48.